MAUDE Adverse Event Report: STERILMED, INC. ST JUDE MEDICAL AGILIS NXT STEERABLE INTRODUCER, BI-DIRECTIONAL, MEDIUM CURL-22.; REPROCESSED CATHETER INTRODUCER

STERILMED, INC. ST JUDE MEDICAL AGILIS NXT STEERABLE INTRODUCER, BI-DIRECTIONAL, MEDIUM CURL-22.; REPROCESSED CATHETER INTRODUCER
Model Number STJ408310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed st jude medical agilis nxt steerable introducer, bi-directional, medium curl-22 and the flushing side port of the sheath broke off.The side port broke off just before going into the patient¿s body, therefore the only portion of the device used on the patient was the wire.There was no difficulty noted prior to break and there were no circumstances noted that contributed to the break, it is reported to have just popped off.This event has been assessed as mdr reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed st jude medical agilis nxt steerable introducer, bi-directional, medium curl-22 and the flushing side port of the sheath broke off.The introducer was returned with the hub's flushing port whole and intact, and the irrigation tubing was detached and not returned.No dilator or guidewire were returned, as well.The introducer was also returned with significant biological contaminants on its surfaces, indicative of handling within the field and, possible, patient contact.The device was examined under lighted magnification.It is observed that the irrigation tube is separated in twain, with part of the tubing still attached to the interior of the hub's flushing port, by the adhesive.It is assessed that there is no leakage between tubing and the hub pin.From proximal side, seals appear to be assembled correctly and are in good shape.The point of separation indicates some unknown type of external manipulation, like being pulled apart or use of sharp instrument.There is no indication that the tubing ¿popped off¿ and there is no indication the observations are related to its reprocessing.As the hub's flush port is whole and intact; it is not broken off, the reported issue is not confirmed.The clear tubing is noted as being damaged and detached.The returned device was reprocessed under lot 2155618 (first time reprocessing).The device history record was reviewed, and the device passed all visual and functional testing prior to being distributed to the field.A manufacturing record evaluation was conducted and there were no identified nonconformances.Manufacture and expiration dates obtained therefore d4 and h4 were updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
ST JUDE MEDICAL AGILIS NXT STEERABLE INTRODUCER, BI-DIRECTIONAL, MEDIUM CURL-22.
Common Device Name
REPROCESSED CATHETER INTRODUCER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key12516824
Report Number2134070-2021-00020
Device Sequence Number12051925
Product Code PNE
UDI-Device Identifier10888551044929
UDI-Public10888551044929
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model NumberSTJ408310
Device Catalogue NumberSTJ408310
Device Lot Number2155618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1